Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 170, NWS Dodge City, KS

September 6, 2012Ness County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 6, 2012, 6:09 PM CDT for Ness County, Kansas. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 6:09 PM CDT (23:09 UTC)
Expired
Sep 6, 2012, 7:00 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
2.5 in
Wind
70.0 mph

County Ness County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 6:15 PM CDTHAIL 1.758 S Arnold, KS
Sep 6, 6:25 PM CDTHAIL 1.757 Wnw Ness City, KSMOSTLY SMALLER HAIL BUT A FEW PING PONG TO GOLF BALL IN SIZE.
Sep 6, 6:40 PM CDTTSTM WND DMG10 S Ness City, KSLARGE HAY BALES WERE BLOWN OFF OF A SEMI TRAILER ON HIGHWAY 283.
Sep 6, 6:40 PM CDTTSTM WND DMG8 N Ness City, KS2 POWER POLES BLOWN DOWN BY THUNDERSTORM WIND GUSTS.
Sep 6, 6:50 PM CDTHAIL 12 S Ness City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS53 KDDC 062309
SVRDDC
KSC135-070000-
/O.NEW.KDDC.SV.W.0170.120906T2309Z-120907T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
609 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESS COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF BEELER...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEELER...
  NESS CITY...
  MAINLY RURAL AREAS OF NESS COUNTY.

THIS WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR 
NESS COUNTY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3863 9968 3827 9984 3827 10021 3848 10024
      3867 10009
TIME...MOT...LOC 2308Z 300DEG 19KT 3849 10006
WIND...HAIL 70MPH 2.50IN

$$

RUSSELL
1 follow-up statement
095 
WWUS53 KDDC 062330
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT THU SEP 6 2012

KSC135-070000-
/O.CON.KDDC.SV.W.0170.000000T0000Z-120907T0000Z/
NESS KS-
630 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NESS COUNTY
UNTIL 700 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED NEAR NESS CITY...AND MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NESS CITY...
  MAINLY RURAL AREAS OF NESS COUNTY.

THIS STORM HAS A HISTORY OF LARGE HAIL. AT 545 PM...PING PONG SIZE 
HAIL WAS REPORTED 6 MILES EAST SOUTHEAST OF PENDENNIS. NICKLE SIZE 
HAIL WAS REPORTED 6 MILES SOUTHWEST OF UTICA AT 551 PM. AT 615 
PM...GOLFBALL SIZE HAIL WAS REPORTED 10 MILES WEST NORTHWEST OF 
NESS CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3858 10006 3859 9970 3827 9984 3827 10021
      3843 10023
TIME...MOT...LOC 2326Z 307DEG 22KT 3840 9993
WIND...HAIL 70MPH 2.50IN

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:01 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 6, 6:01 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CDT THU SEP 6 2012

...UPDATE TO AVIATION...

.SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 349 PM
CDT THU SEP 6 2012

A SHORTWAVE TROUGH WAS APPROACHING THE NORTHERN PLAINS EARLY THIS
AFTERNOON, WITH THE ASSOCIATED COLD FRONT MOVING INTO SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE AS OF 20Z. THE SURFACE
CYCLONE WAS NOTED OVER NORTHERN NEBRASKA AND A DRYLINE EXTENDED
SOUTHWESTWARD FROM THE LOW INTO NORTHWEST KANSAS. LOW LEVEL
MOISTURE ADVANCED NORTHWARD INTO KANSAS TODAY AS LEE TROUGHING
DEVELOPED IN ADVANCE OF THE UPPER-LEVEL TROUGH. THIS ALSO ALLOWED
SURFACE TEMPERATURES TO WARM INTO THE MID TO UPPER 90S. SURFACE
BASED CAPE VALUES RANGED FROM 1500 TO 2000 K/JG EARLY THIS AFTERNOON.
THE VERTICAL WIND SHEAR PROFILE WAS FAVORABLE FOR MID-LEVEL
ROTATION WITH THE STORMS WITH 0-6 KM SHEAR RANGING FROM 30 TO 40
KTS. UPPER-LEVEL WIND SHEAR (6-11 KM) WAS ALSO RESPECTABLE AT
AROUND 30 KTS. GIVEN THESE CONDITIONS, HAIL AS LARGE AS GOLFBALLS
OR EVEN TENNIS BALLS IS POSSIBLE. GIVEN THE HIGH CLOUD BASES,
STRONG DOWNBURST WINDS ARE ALSO POSSIBLE WITH GUSTS AS HIGH AS 70
MPH. GIVEN THE MODEST MID-LEVEL FORCING, THE STORMS MAY STAY
SCATTERED, BUT ANY COLD POOL GENERATION COULD ALLOW THE INDIVIDUAL
STORMS TO GROW UPSCALE INTO LINE SEGMENTS/BOWS.

LATER TONIGHT AND EARLY FRIDAY, THE MAIN UPPER-LEVEL SHORTWAVE
TROUGH WILL APPROACH KANSAS. SO AFTER A LULL OVERNIGHT, MORE SHOWERS
AND THUNDERSTORMS ARE POSSIBLE, BUT THESE WILL PROBABLY NOT BE
SEVERE AND SHOULD BE ELEVATED IN NATURE. THIS ACTIVITY WILL PROBABLY
LINGER INTO EARLY AFTERNOON IN SOUTH CENTRAL KANSAS. TEMPERATURES
WILL BE MUCH COOLER FRIDAY WITH HIGHS IN THE UPPER 70S. HIGH WINDS
ARE EXPECTED DURING THE FIRST PART OF FRIDAY GIVEN THE EXPECTED
STRONG PRESSURE GRADIENT BEHIND THE FRONT. THEREFORE, A WIND ADVISORY
WAS ISSUED FOR ALL OF CENTRAL AND SOUTHWEST KANSAS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 204 PM CDT THU SEP 6 2012

UPPER LEVEL TROUGH WILL CROSS INTO THE MISSISSIPPI VALLEY FRIDAY
NIGHT AS AN AREA OF HIGH PRESSURE AT THE SURFACE BEGINS TO BUILD
INTO THE CENTRAL PLAINS. BY 12Z SATURDAY THE CENTER OF THIS SURFACE
HIGH IS FORECAST TO BE LOCATED IN NORTHWEST KANSAS. THIS HIGH THEN
MOVES SLOWLY SOUTHEAST WITH THE SURFACE RIDGE AXIS FORECAST TO
BE LOCATED NEAR SOUTH CENTRAL KANSAS BY 12Z SUNDAY. GIVEN CLEAR
SKIES AND LIGHT WINDS NEAR THE CENTER OF THIS HIGH WILL UNDERCUT THE
COOLEST GUIDANCE IN THESE TWO AREAS FRIDAY NIGHT AND SATURDAY NIGHT.
AT THIS TIME WOULD NOT BE SURPRISED TO SEE A FEW AREAS FALLING BACK
INTO THE MID 40S ACROSS NORTH CENTRAL OR WEST CENTRAL KANSAS FRIDAY
NIGHT. SATURDAY NIGHT THE COOLER TEMPERATURES MAY BE LOCATED ACROSS
SOUTH CENTRAL KANSAS WITH LOWS BOTTOMING OUT NEAR 50. AS FOR HIGHS
ON SATURDAY WILL STAY CLOSE TO THE PREVIOUS FORECAST GIVEN THAT THE
GFS, ECMWF AND NAM 850MB TEMPERATURES AT 00Z SUNDAY VARIED FROM
AROUND 15 IN SOUTH CENTRAL KANSAS TO THE LOWER 20S NEAR THE COLORADO
BORDER.

ON SUNDAY AN UPPER LEVEL RIDGE WILL BUILD EAST ACROSS THE ROCKIES AS
A TROUGH OF LOW PRESSURE AT THE SURFACE DEVELOPS ALONG THE LEE OF
THE ROCKIES. ENHANCED WESTERLY DOWNSLOPE IS EXPECTED AND 850-700MB
TEMPERATURES WILL BEGIN TO WARM. THIS WARMING TREND WILL CONTINUE
THROUGH EARLY NEXT WEEK AND BASED ON THE FORECAST 850MB TEMPERATURES
AT 00Z TUESDAY IT STILL APPEARS THAT HIGHS REBOUNDING BACK INTO THE
90S EARLY NEXT WEEK STILL LOOKS ON TRACK. IN ADDITION TO THESE
WARMER TEMPERATURES DRIER AIR WILL ALSO BE RETURNING TO WESTERN
KANSAS WHICH WILL RESULT IN AN INCREASE IN FIRE DANGER LEVEL BY
MONDAY AFTERNOON.

ON TUESDAY A COLD FRONT WILL MOVE SOUTH TOWARDS WESTERN KANSAS AS
AN UPPER LEVEL TROUGH EXITS THE ROCKIES AND MOVES OUT INTO THE
NORTHERN PLAINS. AHEAD OF THIS FRONT IT WILL BE ANOTHER WARM DAY
WITH 850MB TEMPERATURES CONTINUING TO SUPPORT HIGHS IN THE 90S. IN
ADDITION GIVEN THE INSTABILITY THERE WILL ALSO BE A CHANCE FOR
THUNDERSTORMS AS WELL TUESDAY NIGHT AS THIS COLD FRONT CROSSES
SOUTHWEST KANSAS. BY EARLY WEDNESDAY THE COLD FRONT IS FORECAST TO
BE LOCATED ACROSS THE PANHANDLE OF TEXAS AND OKLAHOMA. TEMPERATURES
MID WEEK ARE EXPECTED TO RANGE FROM THE MID 70S TO LOWER 80S GIVEN
THE EXPECTED CLOUD COVER AND 925-850MB TEMPERATURES BEHIND THE COLD
FRONT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 600 PM CDT THU SEP 6 2012

A LINE OF THUNDERSTORMS EXTENDING FROM AROUND HAYS SOUTHWEST TO
NEAR DODGE CITY AND MEADE...WILL CONTINUE TO TRACK EASTWARD INTO
CENTRAL KANSAS THIS EVENING. A FEW STORMS COULD BECOME SEVERE
CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS. BRIEF MVFR CIGS/VSBYS
WILL BE POSSIBLE AT KHYS AND KDDC THROUGH MID EVENING IN
ASSOCIATION WITH ANY STORMS. AS FOR WINDS, A LEE SIDE TROUGH OF
LOW PRESSURE WILL PERSIST ACROSS EXTREME WESTERN KANSAS TONIGHT
AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTHWEST. THIS WILL
RESULT IN SOUTHERLY WINDS OF 10 TO 20KT PREVAILING ACROSS MUCH OF
WESTERN KANSAS OVERNIGHT. A COLD FRONT IS THEN PROJECTED TO PUSH
SOUTHEAST INTO EXTREME NORTHWEST KANSAS EARLY FRIDAY MORNING AND
ACROSS SOUTHWEST AND CENTRAL KANSAS BY MID MORNING. STRONG
NORTHERLY WINDS ARE LIKELY BEHIND THE FRONT WITH SPEEDS OF 30
TO 40KT EXPECTED THROUGH EARLY FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  79  49  77 /  50  40  10   0
GCK  63  77  47  77 /  40  20  10   0
EHA  63  77  53  77 /  20  10  10  10
LBL  64  79  51  77 /  40  20  10   0
HYS  63  77  47  78 /  60  30  10   0
P28  69  80  53  79 /  40  60  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM CDT /4 AM MDT/ TO NOON CDT /11 AM MDT/
FRIDAY FOR KSZ030-031-043>046-061>064-074>077-084-085.

WIND ADVISORY FROM 8 AM TO 3 PM CDT FRIDAY FOR KSZ065-066-
078>081-086>090.

&&

SHORT TERM...FINCH
LONG TERM...BURGERT
AVIATION...JJOHNSON
Hazardous weather outlook, Sep 6, 10:45 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1045 AM CDT THU SEP 6 2012

KSZ030-031-043>046-061>066-074>081-084>090-071130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1045 AM CDT THU SEP 6 2012 /945 AM MDT THU SEP 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 3 AND 5 PM ACROSS
WESTERN KANSAS AND BECOME SEVERE, WITH HAIL AS LARGE AS 2 INCHES IN
DIAMETER AND WIND GUSTS POSSIBLY AS HIGH AS 70 MPH. THE BEST
CHANCE OF STORMS INITIALLY WILL BE ALONG A CORRIDOR FROM ELKHART
TO ULYSSES TO NESS CITY TO WAKEENEY. IF THE STORMS HOLD TOGETHER
AND MOVE TO THE SOUTHEAST INTO THE EVENING HOURS, THEN LOCATIONS
FURTHER SOUTHEAST SUCH AS LARNED, PRATT, DODGE CITY ENGLEWOOD AND
COLDWATER COULD BE AFFECTED. KEEP IN MIND THAT A SOLID LINE OF
STORMS MAY NOT OCCUR, BUT RATHER A FEW INDIVIDUAL STORM CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS COULD LINGER INTO FRIDAY MORNING. THE MAIN THREAT WILL
BE LIGHTNING.

THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ACROSS THE REGION WEDNESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS THE MAIN THREAT
WITH THE STORMS.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY
AS TEMPERATURES WARM INTO THE 90S AND AFTERNOON RELATIVE HUMIDITY
DROPS TO BELOW 15 PERCENT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Special weather statement, Sep 6, 5:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
540 PM CDT THU SEP 6 2012

KSZ086-087-062330-
MEADE-SEWARD-
540 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND WESTERN MEADE
COUNTIES...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KISMET...MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3745 10032 3701 10037 3700 10090 3727 10091
TIME...MOT...LOC 2241Z 258DEG 26KT 3716 10071

RUSSELL
Local storm report, Sep 6, 5:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
542 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
09/06/2012  E1.00 INCH       LANE               KS   PUBLIC

0536 PM     TSTM WND GST     1 SW PENDENNIS          38.64N 100.34W
09/06/2012  E60.00 MPH       LANE               KS   PUBLIC

&&

RBURG
Local storm report, Sep 6, 5:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 SE PENDENNIS          38.61N 100.27W
09/06/2012  M1.00 INCH       LANE               KS   PUBLIC

&&

06
Local storm report, Sep 6, 5:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
559 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 ESE PENDENNIS         38.61N 100.24W
09/06/2012  E1.50 INCH       NESS               KS   PUBLIC

&&

RBURG
Local storm report, Sep 6, 6:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             6 SSW UTICA             38.57N 100.22W
09/06/2012  M0.88 INCH       NESS               KS   CO-OP OBSERVER

&&

06
Special weather statement, Sep 6, 6:04 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
604 PM CDT THU SEP 6 2012

KSZ087-062345-
MEADE-
604 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR MEADE COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLAINS CITY...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3747 10022 3747 10011 3717 10009 3710 10063
      3738 10062
TIME...MOT...LOC 2305Z 242DEG 30KT 3725 10051

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:52 AM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more29 hr
Sep 6, 4:49 PM CDTSevere Thunderstorm WarningDDCLane41 min
Sep 6, 5:24 PM CDTSevere Thunderstorm WarningDDCLane, Ness51 min
Sep 6, 5:40 PM CDTSpecial Weather StatementDDCMeade, Seward50 min
Sep 6, 6:04 PM CDTSpecial Weather StatementDDCMeade41 min
Sep 6, 6:24 PM CDTSevere Thunderstorm WarningDDCFord, Gray51 min
Sep 6, 6:49 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.